Withdrawal. I was on Gabapentin for a month -- 2, 100 mg capsules at bedtime with the goal of waking up with no back pain (I have scoliosis which I treat with ibuprofen and yoga). I let the prescription run out and had two weeks of withdrawal symptoms -- fatigue, anxiety, insomnia and nausea -- it took me a week to figure out why I felt so awful, and by then I didn't want to go back and taper since I was through the worst of it.
I also take prozac 200 mg/day and I know that Gabapentin works in a similar fashion.
Yes, gabapentin can and does create withdrawal symptoms. I was prescribed gabapentin to treat nerve pain associated with back surgery recovery. I was taking 600 mg caplets three times per day. I cut back to twice a day for a week then to once a day for about 10 days. It's been 5 days and I feel like I've been run over by a bus! Exhausted, depressed, and just feel lousy! My doctor said I shouldn't have any problems stopping usage with the gradual cut back in dosage... boy, was he wrong! I haven't changed anything else so it has to be withdrawal. Wondering how common this is and if there is anything to speed up the recovery???
Spark, I take huge amounts of gabapentin and it doesn't bother me a bit to wait two months for a refill. I, like my anonymous friend, had no idea one could have wd's from it. Guess we learn something every day, but the caveat remains ... Every body is different. Peace and thanks for the heads up, Sweet Hippie
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.